Document Detail


Spontaneous rupture of the left pulmonary artery-caused by long-term steroid use?
MedLine Citation:
PMID:  14643832     Owner:  NLM     Status:  MEDLINE    
Abstract/OtherAbstract:
We describe a 71-year-old woman with spontaneous rupture of the left pulmonary artery. She was admitted with pulselessness of her left arm and lack of sensibility in her left arm and leg. Echocardiography and thoracic CT did not confirm aortic dissection. CT only showed hematoma around the descending aorta. She underwent left-sided thoracotomy. Intraoperatively, a rupture of the left pulmonary artery without any evidence of an aneurysm was found. Potentially predisposing factors for this rupture were long-term use of steroids due to COPD and her age.
Authors:
Dieter Zenker; Laszlo Füzesi; Ivan Aleksic
Publication Detail:
Type:  Case Reports; Journal Article    
Journal Detail:
Title:  European journal of cardio-thoracic surgery : official journal of the European Association for Cardio-thoracic Surgery     Volume:  24     ISSN:  1010-7940     ISO Abbreviation:  Eur J Cardiothorac Surg     Publication Date:  2003 Dec 
Date Detail:
Created Date:  2003-12-03     Completed Date:  2004-03-01     Revised Date:  2004-11-17    
Medline Journal Info:
Nlm Unique ID:  8804069     Medline TA:  Eur J Cardiothorac Surg     Country:  England    
Other Details:
Languages:  eng     Pagination:  1037-9     Citation Subset:  IM    
Affiliation:
Department of Thoracic and Cardiovascular Surgery, Georg-August-University, Robert-Koch-Str. 40, 37075 Göttingen, Göttingen, Germany. dzenker@med.uni-goettingen.de
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:
Aged
Aneurysm, Dissecting / diagnosis
Aortic Aneurysm / diagnosis
Diagnosis, Differential
Fatal Outcome
Female
Glucocorticoids / adverse effects*
Humans
Prednisone / adverse effects*
Pulmonary Artery / drug effects*
Rupture, Spontaneous / chemically induced
Vascular Diseases / chemically induced*
Chemical
Reg. No./Substance:
0/Glucocorticoids; 53-03-2/Prednisone

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Horner's syndrome as a complication in thoracic surgical practice.
Next Document:  Boxer's pericardium.